She said that it lasted about one day and that mostly she felt like "gritting her teeth" and was very nervous. I am presently on 3 - 300mg capsules twice a day and 4 at night for back pain, rls and sciatica. Seems to be helping to some extent, mostly for the back pain and sciatica. But I am worried about the amount I am taking... Too much? Too little? More worried about too much than too little and then having withdrawals.
1 Jul 2010
Neurontin (gabapentin) is a prescription medication used for treating certain types of epileptic seizures and nerve pain. As with most epilepsy medications, stopping Neurontin is not recommended without the doc's approval. Stopping the drug quickly is also not recommended. Although Neurontin is not addicting and is not likely to be abused, stopping it too quickly can cause problems. Usually, the doc will recommend stopping Neurontin slowly, over a period of at least one week.
Symptoms of Neurontin Withdrawal
The most important Neurontin withdrawal symptom is seizures. Stopping the medication too quickly can cause seizures to become worse, or may cause you to have a type of seizure you have never had before. This is possible even if you are not taking Neurontin to treat seizures. Other symptoms of Neurontin withdrawal include:
Limiting Neurontin Withdrawal
In most cases, the doc would suggest that one weans off the medication slowly (over at least one week) to avoid seizures or other Neurontin withdrawal symptoms. Even if one is switching to another epilepsy medication, the doc may still recommend stopping the drug slowly. The exact way the doc suggests one to stop taking Neurontin will vary, depending on the Neurontin dosage, how long it has been taken for, and whether one is starting a new seizure medication.
If you stop taking Neurontin before you have reached an effective dose of your new medication (or if your new medication does not work for you), you are still at risk for seizures. Please talk to the doc before stopping Neurontin.
On dosing I shall not be able to comment as it entirely depends upon the doc who prescribed the med, please talk to him as soon as possible, hope this helps.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have had groin pain for over 3 months restless legs and I cant sleep
3 answers • 30 Jan 2012
i still cannot get any sleep i have had 5hours in the last 96hours i am completely shattered i could only get an appointment 2 days from now so as i ...
3 answers • 19 Aug 2013
I have ghanged over from zoloft to prozac. The withdrawals from zoloft were horrible. After continu?
After continueing the prozac I still experience extremely hard time sleeping. My problem is restless legs. I have lost lots of sleep. I took myself ...
2 answers • 18 Oct 2013
Many of the reviews here state how effective gabapentin is for Restless Leg Syndrome. My problem is not only RLS, but chronic insomnia as well. Does ...
5 answers • 11 Dec 2013
..developed a rash on forearms after using 200 mg. also want to know how effective drug is for rls
2 answers • 17 days ago